Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 92, NWS Nashville, TN

April 7, 20214 counties in Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 7, 2021, 5:28 AM CDT for 4 counties in Tennessee. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Apr 7, 2021, 5:28 AM CDT (10:28 UTC)
Expired
Apr 12, 2021, 8:46 PM CDT
In force
6 days
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Decatur County, TN, Hardin County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 159 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Clifton (CLNT1).

Action stage
364 ft
Minor stage
370 ft
Moderate stage
376 ft
Major stage
385 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

678 
WGUS84 KOHX 071028 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
528 AM CDT Wed Apr 7 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Tennessee River At Clifton affecting Wayne, Perry, Hardin and 
  Decatur Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC039-071-135-181-091030-
/O.NEW.KOHX.FL.Y.0092.210407T1028Z-000000T0000Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
528 AM CDT Wed Apr 7 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Tennessee River At Clifton.
* From early this morning until further notice.
* There is no current observed data.
* Action stage is 364.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 363.3 feet early Monday 
  morning.
* Impact...At 364.0 feet, In Wayne County, in the Beech Creek area 
  water begins to inundate low lying areas on the north end of 
  Beechview Drive and the Beech Lake Campground on Beech Lake Road. 
  In Hardin County, water begins to inundate the low lying areas of 
  Cobb Farm in Nance Bend.
* Impact...At 370.0 feet, In Decatur County, the boat launch and 
  parking lot areas of Riverstone Marina are flooded. In Wayne 
  County, water begins to flood portions of Beechview Drive and the 
  Beech Lake Campground on Beech Lake Road. In Perry County, access 
  roads in the Peters Landing area including Peters Landing Road 
  begin to flood. In Hardin County, in the Cobb Farm area of Nance 
  Bend and low lying portions of Senator Cobb Road and Colonel James 
  Hardin Drive begin to flood and access may be limited.


&&

LAT...LON 3547 8805 3547 8787 3529 8787 3529 8805

$$

07
5 follow-up statements
755 
WGUS84 KOHX 081021
FLSOHX

Flood Advisory
National Weather Service Nashville TN
521 AM CDT Thu Apr 8 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River At Clifton affecting Wayne, Perry, Hardin and 
  Decatur Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC039-071-135-181-101030-
/O.CON.KOHX.FL.Y.0092.000000T0000Z-000000T0000Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
521 AM CDT Thu Apr 8 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Tennessee River At Clifton.
* Until further notice.
* There is no current observed data.
* Action stage is 364.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 363.2 feet early 
  Tuesday morning.
* Impact...At 369.0 feet, In Decatur County, water inundates Scenic 
  Lane in the Russ Farm area, cutting off all access to riverfront 
  homes in the area.


&&

LAT...LON 3547 8805 3547 8787 3529 8787 3529 8805

$$

07
387 
WGUS84 KOHX 100941
FLSOHX

Flood Advisory
National Weather Service Nashville TN
441 AM CDT Sat Apr 10 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River At Clifton affecting Wayne, Perry, Hardin and 
  Decatur Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC039-071-135-181-110345-
/O.EXT.KOHX.FL.Y.0092.000000T0000Z-210413T1700Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
441 AM CDT Sat Apr 10 2021

...The Flood Advisory is now in effect until early Tuesday 
afternoon...

The Flood Advisory continues for
  the Tennessee River At Clifton.
* Until Tuesday afternoon.
* There is no current observed data.
* Action stage is 364.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 361.6 feet early 
  Thursday morning.
* Impact...At 367.0 feet, In Wayne County, water inundates the boat 
  launch areas and portions of access roads in the Beech Lake 
  Campground on Beech Lake Road.


&&

LAT...LON 3547 8805 3547 8787 3529 8787 3529 8805

$$

JB Wright
804 
WGUS84 KOHX 110133
FLSOHX

Flood Advisory
National Weather Service Nashville TN
833 PM CDT Sat Apr 10 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River At Clifton affecting Wayne, Perry, Hardin and 
  Decatur Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC039-071-135-181-120200-
/O.EXT.KOHX.FL.Y.0092.000000T0000Z-210413T1500Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
833 PM CDT Sat Apr 10 2021

...The Flood Advisory is now in effect until late Tuesday morning...

The Flood Advisory continues for
  the Tennessee River At Clifton.
* Until Tuesday morning.
* There is no current observed data.
* Action stage is 364.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 360.8 feet Thursday 
  evening.
* Impact...At 367.0 feet, In Wayne County, water inundates the boat 
  launch areas and portions of access roads in the Beech Lake 
  Campground on Beech Lake Road.


&&

LAT...LON 3547 8805 3547 8787 3529 8787 3529 8805

$$

CMA
781 
WGUS84 KOHX 120141
FLSOHX

Flood Advisory
National Weather Service Nashville TN
841 PM CDT Sun Apr 11 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River At Clifton affecting Wayne, Perry, Hardin and 
  Decatur Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.


TNC039-071-135-181-130200-
/O.EXT.KOHX.FL.Y.0092.000000T0000Z-210413T0900Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
841 PM CDT Sun Apr 11 2021

...The Flood Advisory is now in effect until early Tuesday morning...

The Flood Advisory continues for
  the Tennessee River At Clifton.
* Until late Monday night.
* There is no current observed data.
* Action stage is 364.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 358.9 feet Friday 
  evening.
* Impact...At 364.0 feet, In Wayne County, in the Beech Creek area 
  water begins to inundate low lying areas on the north end of 
  Beechview Drive and the Beech Lake Campground on Beech Lake Road. 
  In Hardin County, water begins to inundate the low lying areas of 
  Cobb Farm in Nance Bend.
* Impact...At 364.5 feet, In Decatur County, water begins to 
  inundate portions of Scenic Lane in the Russ Farm area and access 
  may be limited to some houses along the river.
* Impact...At 365.0 feet, In Decatur County, low lying areas of the 
  Riverstone Marina become inundated.


&&

LAT...LON 3547 8805 3547 8787 3529 8787 3529 8805

$$

CMA
577 
WGUS84 KOHX 130146
FLSOHX

Flood Advisory
National Weather Service Nashville TN
846 PM CDT Mon Apr 12 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Tennessee River At Clifton affecting Wayne, Perry, Hardin and 
  Decatur Counties.

TNC039-071-135-181-130300-
/O.CAN.KOHX.FL.Y.0092.000000T0000Z-210413T0146Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
846 PM CDT Mon Apr 12 2021

...The Flood Advisory for the Tennessee River At Clifton has been 
cancelled...

The Flood Advisory is cancelled for
  the Tennessee River At Clifton.
* There is no current observed data.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to fall to 358.5 feet Saturday 
  evening.


&&

LAT...LON 3547 8805 3547 8787 3529 8787 3529 8805

$$

CMA

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 7, 3:10 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 7, 3:10 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
310 AM CDT Wed Apr 7 2021

.DISCUSSION...

The string of dry days will come to an end for a few this afternoon,
and all of the mid-state tonight. Closed upper low moving into the
central plains this morning, will push slowly east today/tonight,
then up into OH valley on Thu. Associated SFC/LL lows will remain
very close to this upper system and while the main front will lag
way back, a pre-frontal boundary will push through later tonight.
Moister advection ahead today will be pretty good and along with
SFC boundary tonight, LL/ML jet also cuts across which will
further enhance UVV. Jet structure will boost our shear,
especially across the west, but instability remains limited.
Still, we could see a few strong storms tonight, especially west
of I65. Total rainfall amounts likely to be down a bit, ranging
from around a quarter inch northeast to around an inch southwest.
Any flooding that occurs is likely to be localized and largely
minor. Widespread pcpn tonight will take into afternoon Thu to
exit the plateau. Before the widespread rain tonight, a few
places with likely see showers/storms this afternoon, but mainly
across the plateau where a weak convergence boundary looks to set
up.

Once this pcpn moves east, it will not be the end with the main cold
front hanging way back. We will be in lull area Thu night and
Fri, when pcpn will be minimal. But during that period, a
secondary closed upper low will spin down into northern plains and
SFC wave will form along the cold front. This SFC wave will move
just to our west early Sat morning, with the cold front later in
the day. This will bring another round of widespread
showers/storms to the area starting late Fri night, lasting at
least into Sat evening, until the trailing upper trough passes.

Finally behind this system, the weekend will end on a dry note,
and pcpn will be minimal to start next week.

Additionally, no cold air in sight as our warm trend continues.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions will continue overnight under high pressure. Winds
will be light from the south. On Wednesday, staying VFR and south
winds will increase with gusts around 20KT as a cold front
approaches. After 08/03Z a band of showers and storms ahead of
the front will move into Middle Tennessee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      81  61  75  55  80 /  20  90  40  10  20
Clarksville    79  58  71  52  79 /  20  90  10  10  10
Crossville     75  56  70  51  74 /  20  60  70  10  20
Columbia       79  59  73  53  79 /  10  90  30  10  20
Lawrenceburg   78  59  73  53  78 /  10  90  40  10  20
Waverly        80  57  72  53  80 /  10  90  10  10  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........13
Hazardous weather outlook, Apr 7, 3:37 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
337 AM CDT Wed Apr 7 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-081030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
337 AM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong thunderstorms are possible tonight, generally west
of I-65. Main concern is strong gusty winds.

Heavy rain is possible tonight into early Thursday, especially
across the southwest. Minor flooding may occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong thunderstorms may remain early Thursday east of I-65.
Main concern continues to be strong gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

07

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.